Boxer Breed Dog Forums banner

1 - 5 of 5 Posts

·
Registered
Joined
·
15 Posts
Discussion Starter #1
Our male boxer Cooper (6mos. old) was neutered yesterday and you wouldn't even know he went under the knife! He was happy and wagging his tail when we picked him up.

Per our vets instructions, he did not get any food after surgery for 12hrs just ice chips. While he seemed like he was his old self, he did have bouts of aggression (biting harder than normal) later last evening and today. It was especially noticeable after giving him his second dose of Rimadyl (25mg as prescribed by the vet). He started biting, barking, running around like crazy and began panting almost uncontrollably. I had to down dominate him to calm him down and give him ice chips. Anyone else have any of this? Wondering if Rimadyl has anything to do with it? I have looked up the med on-line (Pfizers website) and did not really get any answers other than it is given for arthritis.
 

·
Registered
Joined
·
18,306 Posts
I wouldn't think that the Rimadyl would do that..Samson is on Deramax(another NSAID) and also cortisone injections and he hasn't acted that way at all....Possibly remains of anethesia? I don't know, you got me
 

·
Registered
Joined
·
913 Posts
Just FYI..did the vet give him any pain meds? One thing ( and we went through this with Ashley) is a Parodoxyl effect.. basically something that SHOULD make a Dog sleep/relax, actually makes them extra hyper...She was awful, and I too had to HOLD her down, till the benadryl kicked in ( a suggestion  made by the vet to counter act the Valium she gave in place of using ACE at my request ). Since a regular non invasive neuter ( I mean no digging in the cavity to extract a undescended testicle ) does not usually require much for pain control, you might want to check what your dog was given at the end of the surgery, as some vets simply give a long acting anelgesic to help for that first 12 or so hours, and this may be what your seeing.
Best of luck with Cooper!!
 

·
Registered
Joined
·
3,939 Posts
Your Rimadyl is the pain medicine and also helps with swelling....but if he is that active I would think you do not need it.....I have not really heard of a reaction like that to Rimadyl usually a reaction to it is vomiting.....it may be after affects of the anesthesia.....either way I would stop using the Rimadyl because if he is active and feeling good you probably dont have to give it and the off chance it is making him feel weird....:)  Glad his surgery went well!
 

·
Registered
Joined
·
15 Posts
Discussion Starter #5
Thank you for all of your responses. We held off on giving him the Rimadyl today and he is just fine. Who knows, could be coincidence or the anesthesia is finally out of his system.
 
1 - 5 of 5 Posts
Top